The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
120 Posts
Discussion Starter · #1 ·
Hi,
so i started plaquenil approx a month ago, after around 2weeks on the plaq i had my period which lasted for a week (normal), now 10days later i have my period again today!! an it is VERY painful?!? i normally have a period every 5weeks, so this is totally out of the norm for me. :(
The only thing i can think of is that maybe the plaquenil has caused this?

Any ideas would be great.
Thanks,
Bex x x x x
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Bex surf,
Have you talked to a doctor about it? I don't think it is the medicine but it could be. You could talk with a pharm to see what they think also.
Tammy
 

·
Registered
Joined
·
4,444 Posts
It's probably not the medication. It's not a known side effect.

Most likely is you failed to ovulate which resulted in anovulatory bleeding.
If the problem continues and repeats itself, then you will want to schedule an appointment with the doctor to discuss it. But if it is just a one time event, then I'd be my money on lack of ovulation causing it.

This can happen naturally as we age, or from stress too. I wouldn't worry too much at this point, and would not blame the Plaquenil either.
 

·
Registered
Joined
·
71 Posts
plaquenil and hormones

could be so many things, of course, and you didn't give your age but yes, I think plaquenil could mess up one's hormones. it did mine and my gyno. also said, too, that plaq. can change hormonal profile in some people.

everybody's different and i didn't take hormone panel blood test but plaq. gave me severe headaches that i didn't get when i was taking it when i was younger. now that i'm off it, headaches gone and breasts are once again feeling their normal, monthly achiness. didn't have that ON plaq-----something is different for ME, hormonally, for sure.
ps- had partial hysterectomy (got my ovaries!) so i can't go by menstruation.

give it a little while and see if things balance out.
i sure miss the benefits i got from plaq!
hope things work out for you!
 

·
Registered
Joined
·
14,661 Posts
Hello Bex
I'm sorry about this problem. I haven't heard of such a problem happening with Plaquenil that's all I can say. If it was at all common surely I would have read or heard about it. I think I read somewhere that it can reduce estrogen but wouldn't that be a good thing and would it cause frequent periods ?
Anyway there's not much point me rambling away in speculations. Since you were a private patient, why not get your full omey's worth ;) and call The LCC and ask if there is a possible link. Ask also if you should stop it for a trial to see if the periods get back to normal

This has a serious effect on quality of life after all ( in my view). Make sure you don't become anemic.

Hugs
Clare
 

·
Registered
Joined
·
120 Posts
Discussion Starter · #6 ·
Hi, thank you all for your replies :)

Kiley sorry should have mentioned my age, im 22 :) Sorry to hear that you suffered with headaches on plaquenil, its interesting to hear that plaq can alter hormone levels, One other thing i did notice is that normally around a week before a period my symptoms flare and i feel awful, however since taking the plaquenil this has not happened and i didnt fell so ill before my period started?!?

Fingers crossed this was just a one off thing and my body will settle down again, I see Dr D'cruz again in December for a follow-up on how the medication etc is going, so i'll mention it to him when i see him,
Yeh thanks Clare for reminding me about the aneamia, i'll get some spinach to eat :) to top me up.
Thank you all again for your replies, really helped :)
Lots of love x x x x x
 
1 - 6 of 6 Posts
Top